MAUDE Adverse Event Report: ABBOTT VASCULAR TREK RX CORONARY DILATATION CATHETER

ABBOTT VASCULAR TREK RX CORONARY DILATATION CATHETER
Model Number 1012272-25
Medical Device Problem Codes Inflation Problem (1310); Leak/Splash (1354)
Health Effect - Clinical Codes Air Embolism (1697); Cardiac Arrest (1762); Occlusion (1984)
Date of Event 03/28/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a mildly tortuous and restenosed lesion in the circumflex artery.The patient presented with non-st segment elevation myocardial infraction.A 2.5x25mm trek rx balloon dilatation catheter (bdc) was prepared per normal procedure.The bdc was advanced to the target lesion; however, the balloon did not inflate.The bdc was removed to access the issue.At this point, the patients pressure began dropping rapidly.Another angio was taken and it was noticed that the left marginal artery became occluded.The patient arrested.More heparin was given and the patient was recovered using cardiopulmonary resuscitation.Flow was restored and the procedure was quickly completed.Following the procedure, the bdc was investigated and it is believed that there may have been a slow leak, which collected atmospheric air upon preparation, which subsequently caused an air embolism.The bdc was tested under water and a leak on the shaft was noted.There were no adverse patient sequela and a clinically significant delay in the procedure was reported.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.As there was no report of a leak during preparation (air aspiration) prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that during advancement interaction of devices/anatomy and/or manipulation of the device resulted in compromising the device; thus resulting in the reported shaft leak and the reported inflation problem.The reported patient effects of embolism and occlusion are listed in the trek rx coronary dilatation catheter instructions for use as known patient effects of coronary procedures.The reported difficulties possibly caused/contributed to the reported patient effects however, a conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.The treatment(s) appears to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.D10, h3 - it was initially reported that the device would be returned for analysis.Subsequent information revealed that the device was discarded and is not available for evaluation.

Brand Name
TREK RX CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9978396
Report Number2024168-2020-03758
Device Sequence Number14062738
Product Code LOX
UDI-Device Identifier08717648138317
UDI-Public08717648138317
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model Number1012272-25
Device Catalogue Number1012272-25
Device Lot Number91129G1
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/29/2020
Supplement Date Received by Manufacturer06/11/2020
Initial Report FDA Received Date04/20/2020
Supplement Report FDA Received Date06/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age46 YR